Alert archive / California / Wind Advisories in 2010
Wind Advisory 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 10, 2010, 11:07 AM PST for San Bernardino County, California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2010, 11:07 AM PST (19:07 UTC)
- Expired
- Nov 10, 2010, 4:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
840 WWUS75 KVEF 101907 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1107 AM PST WED NOV 10 2010 CAZ523-110000- /O.NEW.KVEF.WI.Y.0038.101110T1907Z-101111T0000Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 1107 AM PST WED NOV 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT...INCLUDING THE BARSTOW AND DAGGETT AREA...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. * TIMING: STRONG WINDS WILL CONTINUE LATE THIS MORNING THROUGH MUCH OF THE AFTERNOON BEFORE DECREASING LATE IN THE AFTERNOON AND EVENING. * LOCATIONS: BARSTOW AND DAGGETT WILL BE AFFECTED AS WELL AS I-40 THROUGH THE WESTERN MOJAVE DESERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
3 follow-up statements
143 WWUS75 KVEF 102019 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1219 PM PST WED NOV 10 2010 CAZ523-110000- /O.CON.KVEF.WI.Y.0038.000000T0000Z-101111T0000Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 1219 PM PST WED NOV 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: WEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. * TIMING: STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE AFTERNOON BEFORE DECREASING LATE IN THE AFTERNOON AND EVENING. * LOCATIONS: BARSTOW AND DAGGETT WILL BE AFFECTED AS WELL AS I-40 THROUGH THE WESTERN MOJAVE DESERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
527 WWUS75 KVEF 102213 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 213 PM PST WED NOV 10 2010 AZZ002-036-CAZ527-NVZ021-110615- /O.NEW.KVEF.LW.Y.0009.101111T1500Z-101112T0100Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 213 PM PST WED NOV 10 2010 /313 PM MST WED NOV 10 2010/ ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM PST /8 AM MST/ TO 5 PM PST /6 PM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A LAKE WIND ADVISORY FOR THE LOWER COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 7 AM PST /8 AM MST/ TO 5 PM PST /6 PM MST/ THURSDAY. * LOCATION: LOWER COLORADO RIVER VALLEY...INCLUDING THE LAKE MEAD NATIONAL RECREATION AREA AND LAKE HAVASU. * TIMING: NORTH WINDS WILL DEVELOP OVERNIGHT AND INCREASE THURSDAY MORNING...BECOMING STRONG FOR MUCH OF THE LATE MORNING THROUGH AFTERNOON. * WINDS: NORTH WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ CAZ523-110000- /O.CON.KVEF.WI.Y.0038.000000T0000Z-101111T0000Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 213 PM PST WED NOV 10 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: WEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. * TIMING: STRONG WINDS WILL CONTINUE THROUGH MUCH OF THE AFTERNOON BEFORE DECREASING LATE IN THE AFTERNOON AND EVENING. * LOCATIONS: BARSTOW AND DAGGETT WILL BE AFFECTED AS WELL AS I-40 THROUGH THE WESTERN MOJAVE DESERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
819 WWUS75 KVEF 110012 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 412 PM PST WED NOV 10 2010 CAZ523-110115- /O.EXP.KVEF.WI.Y.0038.000000T0000Z-101111T0000Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 412 PM PST WED NOV 10 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE WESTERN MOJAVE DESERT. ALTHOUGH LOCAL GUSTY WINDS TO BETWEEN 30 AND 35 MPH WILL CONTINUE TO BE SEEN INTO THE EARLY EVENING HOURS...GUSTS TO OVER 40 MPH ARE NO LONGER EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON OR EVENING. THUS THE WIND ADVISORY WAS ALLOWED TO EXPIRE AS OF 4 PM PDT. $$ AZZ002-036-CAZ527-NVZ021-111215- /O.CON.KVEF.LW.Y.0009.101111T1500Z-101112T0100Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 412 PM PST WED NOV 10 2010 /512 PM MST WED NOV 10 2010/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST /8 AM MST/ TO 5 PM PST /6 PM MST/ THURSDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST /8 AM MST/ TO 5 PM PST /6 PM MST/ THURSDAY. * LOCATION: LOWER COLORADO RIVER VALLEY...INCLUDING THE LAKE MEAD NATIONAL RECREATION AREA AND LAKE HAVASU. * TIMING: NORTH WINDS WILL DEVELOP OVERNIGHT AND INCREASE THURSDAY MORNING...BECOMING STRONG FOR MUCH OF THE LATE MORNING THROUGH AFTERNOON. * WINDS: NORTH WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ JENSEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 10, 9:25 AM PST, 1 hour 42 minutes earlier.
Area forecast discussion, Nov 10, 9:25 AM PST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV ISSUED BY NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 AM PST WED NOV 10 2010 .SYNOPSIS...A LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT BASIN TODAY AND TONIGHT WILL KEEP TEMPERATURES BELOW NORMAL AND WILL ALSO BRING A CHANCE OF RAIN AND SNOW SHOWERS MAINLY TO LINCOLN COUNTY. BREEZY NORTH WINDS WILL DEVELOP TONIGHT AND VETERANS DAY AS THE LOW PRESSURE SYSTEM MOVES INTO THE FOUR CORNERS REGION. A COOL NORTHWEST FLOW WILL PERSIST OVER THE REGION THROUGH THE COMING WEEKEND. && .SHORT TERM...AN UPPER LEVEL TROUGH WAS CENTERED OVER NV THIS MORNING WITH CLOUD COVER WITH RAIN AND SNOW SHOWERS AFFECTING NORTHERN LINCOLN COUNTY AND CENTRAL NYE COUNTY. SURFACE OBSERVATIONS IN THE AREA AND RADAR INDICATE ONLY LIGHT AMOUNTS SO FAR DUE TO LIMITED MOISTURE AT THE SOUTHERN END OF THIS SYSTEM. EXPECT SHOWERS TO SPREAD SLIGHTLY FARTHER SOUTHWARD THIS TODAY AND INTO THIS EVENING BEFORE TAPERING OFF OVERNIGHT AS THE TROUGH MOVES SOUTHEASTWARD TOWARD THE FOUR CORNERS AREA. MODELS CONTINUE TO INDICATE NEGATIVE LIFTED INDICES IN THE NORTHEASTERN LAS VEGAS FORECAST AREA...SO A SLIGHT CHANCE OF THUNDERSTORMS ACCOMPANYING SHOWERS STILL LOOKS GOOD. THE CURRENT FORECAST FOR TODAY WITH DRY CONDITIONS NEAR AND SOUTH OF LAS VEGAS RANGING TO A CHANCE OF LIGHT SNOW ACCUMULATIONS LESS THAN 2 INCHES OVER NORTHERN LINCOLN COUNTY LOOKS GOOD AND NO UPDATES ARE PLANNED THIS MORNING. A DRY BUT COOL NORTHWEST FLOW WILL BE OVER THE AREA THURSDAY THROUGH FRIDAY NIGHT. NORTHERLY WINDS WILL PICK UP BEHIND THE TROUGH TONIGHT AND WILL BE LOCALLY GUSTY THROUGH THURSDAY. OVERALL IT LOOKS LIKE WINDS WILL STAY BELOW ADVISORY CRITERIA BUT WE WILL HAVE TO WATCH FOR POSSIBLE LAKE WIND ADVISORY LEVEL WINDS DOWN THE COLORADO RIVER VALLEY ON THURSDAY. WITH THE TROUGH MOVING THROUGH TODAY AND THE NORTHERLY WINDS BEHIND IT...TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH FRIDAY. .LONG TERM...SATURDAY THROUGH TUESDAY...NORTHWEST FLOW TO CONTINUE AS A STRONG RIDGE WILL BE IN THE EASTERN PACIFIC AND A DEEP TROUGH OVER THE CENTRAL CONUS. STILL LOOK FOR A MINOR TROUGH TO PASS THROUGH THE AREA SATURDAY. WITH THE LATEST MODEL RUNS THE MOISTURE LOOKS EVEN SKIMPIER IN THE NORTHEAST PART OF THE FORECAST AREA HAVE LOWERED POPS MORE THERE. THE MAIN IMPACT WILL BE INCREASED NORTH WINDS IN THE AREA AS HIGH PRESSURE BEHIND IT TIGHTENS THE PRESSURE GRADIENT SATURDAY AND SUNDAY. THE NEXT WAVE IN THE NORTHWEST FLOW IS LOOKING WEAKER IN THE ECMWF COMPARED TO LAST NIGHTS RUN WHILE THE GFS CONTINUES TO HAVE IT WEAK AND FURTHER EAST. FOR NOW WILL NOT MAKE ANY CHANGES TO THE FORECAST FOR SUNDAY WHEN IT PASSES. WILL KEEP THE VERY LOW POPS IN NORTHEAST LINCOLN COUNTY AND NORTH WINDS CONTINUING OVER THE AREA AND A BIT REFRESHED IN STRENGTH SUNDAY AND EARLY MONDAY. THE STRONGEST WINDS WILL BE IN THE COLORADO RIVER VALLEY AND THE MOUNTAINS OF INYO AND CLARK COUNTIES. NOT EXPECTING ANY ADVISORY LEVEL WINDS FOR THEN. FOR THE REST OF THE EXTENDED STARTING MONDAY EXPECT CONTINUED NORTHWEST FLOW WITH NO SIGNIFICANT WEATHER OF NOTE. && .AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS WILL CONTINUE THIS MORNING INTO THE EARLY AFTERNOON. IN THE 01-04Z TIME FRAME EXPECT A WEAK FRONT TO PASS THROUGH THAT WILL SWITCH THE WINDS TO THE NORTHWEST WITH WIND SPEEDS OF 10 TO 20 KNOTS THROUGH THURSDAY MORNING. HIGH LEVEL CIRRUS WILL BE INCREASING IN THE AFTERNOON BECOMING CEILINGS THIS EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NORTHWEST WINDS AROUND 10-25 MPH WILL DEVELOP THIS AFTERNOON OVER ESMERALDA AND INYO COUNTIES AS THE FRONT PUSHES SOUTHWARD ACROSS THE AREA. EXPECT WESTERLY WINDS...20 TO 30 KTS...TO CONTINUE OVER SAN BERNARDINO COUNTY THROUGH THE AFTERNOON. THE COLD FRONT WILL PUSH THROUGH THE REST OF THE REGION THROUGH WEDNESDAY NIGHT BRINGING GUSTY NORTH WINDS OF 15-25 KNOTS. MOSTLY CIRRUS LEVEL CLOUDS ARE EXPECTED TO SPREAD OVER THE AREA FORM THE NORTH THIS AFTERNOON AND EVENING. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && DJO/BAK HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 10, 5:40 AM PST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 540 AM PST WED NOV 10 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-110600- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 540 AM PST WED NOV 10 2010 /640 AM MST WED NOV 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN NEVADA INTO UTAH WILL BRING COOL TEMPERATURES AND LOCALLY BREEZY CONDITIONS ALONG WITH A CHANCE OF RAIN AND SNOW SHOWERS AND THUNDERSTORMS ACROSS MAINLY LINCOLN COUNTY. NORTH WINDS WILL INCREASE ACROSS THE NORTHWEST PART OF THE AREA TODAY WITH LOCALLY GUSTY NORTH WINDS SPREADING SOUTH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DRY NORTHWEST FLOW ALOFT WILL BE OVER THE AREA KEEPING TEMPERATURES ON THE COOL SIDE WITH LOCALLY GUSTY NORTH SURFACE WINDS AT TIMES THURSDAY THROUGH TUESDAY. THERE IS POTENTIAL FOR WINDS REACHING LAKE WIND ADVISORY LEVELS DOWN THE COLORADO RIVER THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:13 PM PST | Lake Wind Advisory | VEF | San Bernardino | 27 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.